Tornadoes · United States · Georgia · 2025
EF0 tornado, Veal to Roopville, Georgia, May 27, 2025
From Veal to Roopville, this EF0 tornado ran 2.6 miles across Carroll County on May 27, 2025, touching down at 2:29 AM EDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 27, 2025
- Touchdown
- 2:29 AM EDT (06:29 UTC)
- Lifted
- 2:33 AM EDT (06:33 UTC)
- On the ground
- 4 minutes
- Path length
- 2.6 miles (4.2 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Carroll County
- Touchdown point
- 33.437, -85.213
- Lift-off point
- 33.435, -85.170
- Record number
- 2505270029-01
The damage survey
12 damage points were recorded along this path by NWS FFC, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 85 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold front moved across central Georgia, interacting with the southern edge of the CAD wedge in the afternoon hours of the 27th. Storms near the intersection of the front and the wedge latched on to the resultant shear and generated several tornados in Carrol and Coweta counties.
A line of storms moved into Western GA during the afternoon of|May 27, 2025. An EF0 tornado with maximum winds of 85 mph developed|along the leading edge of the line along Roopville-Veal Road west|of the community of Roopville. The tornado uprooted a few trees|along Roopville-Veal Road near Whitehead Rd. As the tornado|continued east it reached maximum intensity before reaching|Stoney Point Road where several large trees were snapped, a barn|had its roof torn off with metal thrown 100 yards away, and a|small shed had its roof torn off. The tornado continued east in|mostly wooded regions snapping trees while crossing Stoney Point|road and finally reaching Potts circle where several trees were|snapped and uprooted near a chicken farm. The tornado lifted|once it passed the chicken farm before reaching Gum Creek Road.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:01 UTC | 20:57 UTC | Severe Thunderstorm Watch | FFC |
| 18:06 UTC | 18:45 UTC | Severe Thunderstorm Warning | FFC |
| 18:22 UTC | 18:41 UTC | Tornado Warning | FFC |
| 18:29 UTC | 18:56 UTC | Severe Thunderstorm Warning | FFC |
| 18:32 UTC | 18:46 UTC | Tornado Warning | FFC |
| 18:44 UTC | 19:16 UTC | Severe Thunderstorm Warning | FFC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk. The outlook in force was issued at 05:42 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at May 26, 8:16 PM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, May 26, 8:16 PM EDT, 6 hours 13 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 816 PM EDT Mon May 26 2025 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Tuesday) Issued at 223 PM EDT Mon May 26 2025 May is coming to a close and it has certainly been a month of MCSs (mesoscale convective systems). These systems are challenging to forecast, as models have difficulty handling the mid-/upper- level disturbance that drive them. Additionally, several of the MCSs this month have occurred late in the evening into the early morning hours, stabilizing the atmosphere and delaying or hindering development of storms the following afternoon. Like yesterday, cloud cover has kept the environment fairly stable thus far today. Isolated showers and storms have developed along and south of the I-20 corridor, loosely associated with a stationary boundary/outflow boundary oriented west-to-east. Also like yesterday, the focus of the short term forecast period will be increasing confidence that an MCS with impact north and central Georgia tonight into early tomorrow (Tuesday) morning. How much insolation and destabilization occurs this afternoon will help determine how "juicy" the atmosphere is once the MCS arrives (even after daytime heating ceases). Additionally, something of a pseudo-wedge boundary across portions of northeast Georgia will need to be monitored in mesoanalysis this evening into tonight, as it could intensify updrafts and/or maximize rotation along the leading edge of the MCS (a similar interaction may have at least partially contributed to the line echo wave pattern, or LEWP, and localized tornado risk observed with the MCS last night). SPC currently has the majority of the CWA in a Marginal Risk (level 1 out of 5) for severe storms through early tomorrow morning, with a Slight Risk (level 2 out of 5) along and south of I-20 starting early tomorrow morning as the MCS moves through. The MCS -- assuming that it maintains intensity as it tracks across the Southeast -- will bring damaging wind gusts, small hail, heavy rainfall, and frequent cloud to ground lightning. The probability for a tornado or two is low, but not zero. On the hydrology side, 1-2 inches of rain fell across the western half or so of the CWA over the last 36 hours, with isolated areas of 3-4 inches across west Georgia. Near-surface soil moisture is already running high across this general area given the rainy, MCS-y month we have had. WPC has issued a Slight Risk (level 2 out of 4) for flash flooding across metro Atlanta and Middle Georgia this afternoon through tonight. Heavy rainfall atop the already- wet soils could lead to localized flash flooding across this area. WPC continues a Slight Risk across portions of west Georgia and metro Atlanta tomorrow as well, given the MCS as a heavy rainfall producer and potentially *another* MCS moving in from the west in the evening. Martin && .LONG TERM... (Wednesday morning through next Sunday) Issued at 223 PM EDT Mon May 26 2025 As the long term period begins on Wednesday, a gradually weakening wedge is expected to be lingering across portions of north Georgia. Meanwhile, an upper level low will be centered over the Upper Midwest and troughing extending from the low into the Deep South. As a shortwave disturbance rotates around the periphery of the upper low, a surface low will advance northeastward from southern Illinois/Indiana towards the Great Lakes, while deep moisture streams across Georgia once again. Euro ensemble and GEFS continue to show some differences in this setup, with the Euro still resolving a stronger surface low over the Midwest compared to the GEFS. Latest GEFS guidance also continues to indicate a weak surface low just off the Carolina coast not present in the ECMWF. In the GEFS scenario, the surface low off the coast would potentially help reinforce the wedge on Wednesday, maintaining cooler temperatures in northeast Georgia. However, Euro bringing greater rainfall and cover over the top of the wedge would reinforce the cool dome underneath (which models notably struggle with). In either case, the potential for the wedge holding on longer than forecast on Wednesday will need to be monitored, and high temperatures have been trended lower in north Georgia that afternoon as a result. SPC has maintained a Marginal Risk (level 1 of 5) for severe weather for Wednesday. Dewpoints in the upper 60s combined with highs in the upper 70s to low 80s in the wedge and upper 80s to the south of the wedge will provide sufficient surface-based instability to support the development of scattered thunderstorms. While deep layer shear is expected to be fairly weak, isolated storms could become strong to severe during the afternoon as lapse rates steepen at the lower levels. Damaging wind gusts will be the primary threat with any severe storms that occur. Model solutions continue to diverge during the later part of the week. On Thursday, GEFS guidance weakens the aforementioned upper low, with it becoming an open trough, progressing quickly eastward across the Great Lakes, and eventually decoupling on Thursday night. The latest Euro, by contrast, keeps the upper low stronger and more organized, moving it eastward much more slowly. Wet and unsettled weather is expected to remain across the forecast area to at least some extent on Thursday and Friday, though feedback from multiple rounds of convection and the behavior and evolution of the upper level pattern will influence the specifics of the impacts to north and central Georgia. Ensembles do come into better agreement this weekend, indicating a frontal boundary clearing the area to the south, giving way to cooler and drier conditions on Saturday and Sunday. King && .AVIATION... (00Z TAFS) Issued at 811 PM EDT Mon May 26 2025 Line of showers and thunderstorms is currently pushing eastward across Alabama and is expected to arrive to the metro by ~04z before pushing eastward. As this happens, the wedge also pushes southwestward into the area bringing IFR conditions with potential for LIFR conditions ~08z until 13-14z. Then CIGS should stay high end IFR/low end MVFR through the remainder of the day before another line of thunderstorms pushes through tomorrow afternoon into the evening hours. //ATL Confidence...00Z Update... Low to medium on LIFR conditions. Medium to high on all other elements. Hernandez && .PRELIMINARY POINT TEMPS/POPS... Athens 66 80 60 69 / 80 40 80 70 Atlanta 68 83 63 75 / 90 40 80 70 Blairsville 61 76 56 67 / 70 50 80 80 Cartersville 66 83 62 75 / 100 40 80 80 Columbus 68 89 69 87 / 100 60 60 60 Gainesville 64 79 58 66 / 50 40 80 80 Macon 68 87 67 84 / 50 60 60 60 Rome 67 82 63 77 / 90 50 80 80 Peachtree City 66 85 65 80 / 100 40 80 70 Vidalia 70 90 69 86 / 0 60 40 70 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Martin LONG TERM....King AVIATION...Hernandez
Hazardous weather outlook, May 26, 12:20 PM EDT, 14 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1220 PM EDT Mon May 26 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1220 PM EDT Mon May 26 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated storms are possible this afternoon and early evening, but the most likely time frame for storms will be tonight after 7 PM. A cluster of storms is expected to move across north and central Georgia tonight through the early morning hours of Tuesday. The storms tonight could produce strong wind gusts, small hail, heavy rainfall, and frequent lightning. The probability for a tornado or two is low, but not zero. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Isolated to scattered thunderstorms are expected Tuesday through Friday across much of north and central Georgia. Strong to severe thunderstorms will be capable of producing gusty to damaging winds, hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, May 26, 8:30 PM EDT, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
830 PM EDT Mon May 26 2025
GAZ066-067-078-270100-
Harris GA-Troup GA-Meriwether GA-
830 PM EDT Mon May 26 2025
...Strong thunderstorms will impact portions of southwestern
Meriwether, southeastern Troup and Harris Counties through 900 PM
EDT...
At 830 PM EDT, a line of strong thunderstorms was along a line
extending from near Beulah to near Hamilton to Ellerslie, and moving
north at 25 mph.
HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Hamilton, West Point, Pine Mountain, Waverly Hall, Pine
Mountain-Callaway Gardens, Shiloh, Ellerslie, Goat Rock Lake,
Cataula, Mountain Hill, F.D. Roosevelt State Park, Jones Crossroads,
Baughs Crossroads, Fortson, Pine Mountain Valley, Mulberry Grove,
Whitesville-Pine Lake, and Lake Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3295 8487 3279 8469 3258 8471 3258 8491
3261 8491 3261 8508 3263 8508 3264 8511
3266 8509 3271 8512 3274 8511 3276 8514
3278 8512 3281 8517 3285 8515 3286 8519
3288 8519
TIME...MOT...LOC 0030Z 193DEG 20KT 3274 8516 3275 8494 3264 8480
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CulverThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
6.5 hours before the tornado, 65 km from the path. May 27, 2025.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -12 J/kg
- Surface CAPE
- 1943 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.7
- 0-3 km lapse rate
- 6.3 K/km
Peachtre/Fal Fld, GA (KFFC), 12:00Z
5.5 hours after it, 65 km from the path. May 27, 2025.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -53 J/kg
- Surface CAPE
- 11 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
- 0-3 km lapse rate
- 4.4 K/km
The surface observations
Carrollton (CTJ), 22 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 05:15 UTC | 180° 3 kt | 1020 | ||||
| 05:35 UTC | 67 | 66.6 | 140° 6 kt | 1019.6 | ||
| 05:55 UTC | 67 | 66.7 | 150° 6 kt | 1019.6 | ||
| 06:15 UTC | 67 | 66.7 | 160° 3 kt | 1019.6 | ||
| 06:35 UTC | 67 | 66.6 | 0° 0 kt | 1019.6 | ||
| 06:55 UTC | 67 | 66.7 | 160° 4 kt | 1019.6 | ||
| 07:15 UTC | 67 | 67 | 160° 4 kt | 1020 | ||
| 07:35 UTC | 67.3 | 67 | 160° 5 kt | 1020 | ||
| 07:55 UTC | 67.3 | 67 | 140° 4 kt | 1020 | ||
| 08:15 UTC | 67.5 | 67 | 130° 3 kt | 1020 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Atlanta radar (KFFC), 59 km away, was scanning. The volume nearest the touchdown began at 06:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2025 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of May 27, 2025
4 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.